Alert archive / Massachusetts / Small Craft Advisories in 2020
Small Craft Advisory 98, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Aug 21, 2020, 3:29 AM EDT. It took effect at Aug 21, 2020, 2:00 PM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Aug 21, 2020, 3:29 AM EDT (07:29 UTC)
- In effect from
- Aug 21, 2020, 2:00 PM EDT
- Expired
- Aug 21, 2020, 7:41 PM EDT
- In force
- 6 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted.
938 WHUS71 KBOX 210729 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 329 AM EDT Fri Aug 21 2020 ANZ231>234-254-211530- /O.NEW.KBOX.SC.Y.0098.200821T1800Z-200822T0000Z/ Cape Cod Bay-Nantucket Sound-Vineyard Sound-Buzzards Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- 329 AM EDT Fri Aug 21 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING... * WHAT...Southwest winds around 15 kt with gusts up to 25 kt and seas 2 to 4 feet expected. * WHERE...Cape Cod Bay, Nantucket Sound, Vineyard Sound, Buzzards Bay and Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm. * WHEN...From 2 PM this afternoon to 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
4 follow-up statements
051 WHUS71 KBOX 211053 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 653 AM EDT Fri Aug 21 2020 ANZ231>234-254-211900- /O.CON.KBOX.SC.Y.0098.200821T1800Z-200822T0000Z/ Cape Cod Bay-Nantucket Sound-Vineyard Sound-Buzzards Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- 653 AM EDT Fri Aug 21 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING... * WHAT...Southwest winds around 15 kt with gusts up to 25 kt and seas 2 to 4 feet expected. * WHERE...Nantucket Sound, Vineyard Sound, Cape Cod Bay, Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm and Buzzards Bay. * WHEN...From 2 PM this afternoon to 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ BL
441 WHUS71 KBOX 211410 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 1010 AM EDT Fri Aug 21 2020 ANZ231>234-254-212215- /O.CON.KBOX.SC.Y.0098.200821T1800Z-200822T0000Z/ Cape Cod Bay-Nantucket Sound-Vineyard Sound-Buzzards Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- 1010 AM EDT Fri Aug 21 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING... * WHAT...Southwest winds around 15 kt with gusts up to 25 kt and seas 2 to 4 feet expected. * WHERE...Nantucket Sound, Vineyard Sound, Cape Cod Bay, Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm and Buzzards Bay. * WHEN...From 2 PM this afternoon to 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
136 WHUS71 KBOX 212016 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 416 PM EDT Fri Aug 21 2020 ANZ231>234-254-220000- /O.CON.KBOX.SC.Y.0098.000000T0000Z-200822T0000Z/ Cape Cod Bay-Nantucket Sound-Vineyard Sound-Buzzards Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- 416 PM EDT Fri Aug 21 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Southwest winds 10 to 15 kt with gusts up to 25 kt and seas 2 to 4 feet. * WHERE...Nantucket Sound, Vineyard Sound, Cape Cod Bay, Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm and Buzzards Bay. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
406 WHUS71 KBOX 212341 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 741 PM EDT Fri Aug 21 2020 ANZ231>234-254-220045- /O.CAN.KBOX.SC.Y.0098.000000T0000Z-200822T0000Z/ Cape Cod Bay-Nantucket Sound-Vineyard Sound-Buzzards Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- 741 PM EDT Fri Aug 21 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have diminished below small craft advisory thresholds. Therefore, the small craft advisory has been cancelled. $$ Frank
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Aug 21, 1:39 AM EDT, 1 hour 50 minutes earlier.
Area forecast discussion, Aug 21, 1:39 AM EDT, 1 hour 50 minutes before
Area Forecast Discussion National Weather Service Boston/Norton MA 139 AM EDT Fri Aug 21 2020 .SYNOPSIS... High pressure moves south of New England Friday resulting in warmer weather Friday thru the weekend and into the middle of next week. Humidity levels will be on the rise this weekend as well. While Saturday features dry weather, the best chance for rains is on Sunday into Monday, though neither day looks to be a washout. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... 950 PM update... High pres south of New Eng will remain in control tonight. Mainly clear skies and light winds will result in another cool night with lows in the 50s regionwide, except low 60s BOS/PVD and outer Cape/ACK. Some upper 40s possible northwest MA. Patchy radiation fog may develop in some of the normally prone locations. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SATURDAY/... 350 PM Update... Friday... Confluent flow continues across the region so another dry day. However with surface high shifting offshore, winds become SW and begin to advect warmer temps aloft across the area. For example, 850 mb temps today were around +12C but warming Fri aftn to about +16C. Model soundings indicate blyr mixing to about 800 mb, so these temps aloft will support highs of 85-90 Friday afternoon, cooler south coast of MA/RI due to SW winds. Dew pts creep up a bit, low 60s across CT/RI/southeast MA but in the 50s across northern MA. Thus overall still very comfortable humidity and a gusty SW wind 10-15G25 mph will help take the edge off the warmer temps. Strongest winds over southeast MA including Cape Cod and the Islands. Mostly sunny conditions tomorrow. Weak short wave trough moves across northern New England. Low prob a stray shower/T-storm spills into northern MA 5-8 pm. However most towns remain dry. Friday night... Quiet and pleasant weather with dry NW flow aloft. Not as cool as previous nights with min temps 60-65. Dew pts in the same range so definitely tolerable for late Aug. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... 350 PM Update... Highlights... * Turning very warm with continued dry weather into Sat. * More unsettled Sunday and Mon with scattered t-storms. Not as warm as Sat but more humid. * Summerlike pattern for midweek with above-normal temps and daily shower-storm chances. Details... Saturday: In mid-levels, confluent flow regime over Southern New England between northern stream troughing over northern New England and a deamplifying closed upper low over the mid-Mississippi and lower- Tennessee Valley weakens later Sat. Sat again looks to feature warm and dry weather with still fairly tolerable humidity levels (dewpoints upper 50s to mid 60s). Nonetheless still fairly toasty with highs in the interior in the mid 80s to lower 90s. Sunday looks fairly unsettled as the deamplifying trough moves up from the western slopes of the central Appalachians NE into Long Island on into Southern New England. Somewhat better vertical moisture profiles and weaker large-scale ascent tied to the approaching trough should foster scattered showers and thunderstorms. Instability profiles vary from the higher NAM (about 2000-2500 J/kg for 100-mb mixed parcel CAPE) to the more tempered GFS (about 1000 J/kg). Weak wind shear values support pulse storms, and a few could become strong if the NAM's instability profile verifies but think the NAM is overdone (e.g. lack of lower-dewpoint mixing resulting in higher CAPE values). Something to monitor in the coming days - but not everyone will end up seeing t-storms. On Monday, a weak sfc trough/cool front may also result in scattered showers/storms but progged pre-frontal instability on Monday looks less than on Sunday. Given more cloudiness, highs each day should be a little cooler than compared to Sunday (mainly mid-upper 80s) but will be more humid/muggy; lows in the 60s. Model solution spread then becomes quite large moving into the midweek portion of the forecast. The mid-level height pattern flattens toward zonal flow across most of CONUS, with a seasonably strong height gradient/active storm track along the U.S./Canada border and adjacent northern tier of states. Specific to PoPs/Wx, will have to monitor developments upstream as there should be one or multiple rounds of convective activity across the Upper Midwest/northern tier of states. Will continue to advertise daily lower chances for shower/storms following NBM until there's greater congruence on smaller-scale details. There's also some question as to how warm temperatures may get. The ECMWF offers significant heat heading our way into Wednesday and Thursday (low-20s Celsius 850 mb air), while the GFS keeps Tuesday and Wednesday on the cooler side before bringing the heat back in for Thursday. All alone is the Canadian GEM, which frankly looks like a taste of Fall with single- digit to low teens 850 mb temps and northerly flow associated with a strong upper trough. Will side temps toward the warmer side of climatology but these too will need to be better refined. Finally, also have to keep tabs on an active Atlantic tropics/Gulf of Mexico. && .AVIATION /06Z FRIDAY THROUGH TUESDAY/... Forecaster Confidence Levels... Low - less than 30 percent. Moderate - 30 to 60 percent. High - greater than 60 percent. Through 12z... VFR, but patchy fog possible in a few locations. Today...High confidence. VFR. SW winds 10-15 kt with gusts 20-25 kt developing over Cape Cod in the afternoon. Tonight...High confidence. VFR. Diminishing winds. Low risk for isolated t-storm across northern MA early evening. Saturday...High confidence. Mainly VFR. A few showers or t-storm may develop across eastern MA during the afternoon. KBOS Terminal...High confidence in TAF. KBDL Terminal...High confidence in TAF. Outlook /Saturday Night through Tuesday/... Saturday Night: VFR. Sunday: Mainly VFR, with areas MVFR possible. Chance SHRA, chance TSRA. Sunday Night: VFR. Slight chance SHRA, isolated TSRA. Monday: Mainly VFR, with areas MVFR possible. Slight chance SHRA, isolated TSRA. Monday Night: Mainly VFR, with local MVFR possible. Tuesday: Mainly VFR, with areas MVFR possible. Chance SHRA, chance TSRA. && .MARINE... 350 pm Update... High pres will bring tranquil boating conditions through tonight with light winds and seas. Increasing SW winds Fri with gusts to 20- 25 kt developing in the afternoon over nearshore south coastal waters. May need a SCA near shore Fri afternoon and evening across southeast MA waters. Dry weather and good vsby. Only a very low risk of an isolated shower/T-storm across northern MA waters late Fri aftn-early evening. Outlook /Saturday Night through Tuesday/... Saturday through Saturday Night: Winds less than 25 kt. Sunday: Winds less than 25 kt. Slight chance of rain showers, slight chance of thunderstorms. Sunday Night: Winds less than 25 kt. Slight chance of rain showers, isolated thunderstorms. Monday: Winds less than 25 kt. Slight chance of rain showers. Monday Night: Winds less than 25 kt. Seas locally approaching 5 ft. Slight chance of rain showers, isolated thunderstorms. Tuesday: Winds less than 25 kt. Seas locally approaching 5 ft. Slight chance of rain showers, slight chance of thunderstorms. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...None. MA...None. RI...None. MARINE...None. && SYNOPSIS...Nocera/Loconto NEAR TERM...KJC SHORT TERM...Nocera LONG TERM...Loconto AVIATION...KJC/Loconto MARINE...Nocera/Loconto
Hazardous weather outlook, Aug 20, 4:22 PM EDT, 11 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 422 PM EDT Thu Aug 20 2020 CTZ002>004-MAZ002>024-026-RIZ001>008-212030- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA- Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI-Block Island RI- 422 PM EDT Thu Aug 20 2020 This Hazardous Weather Outlook is for northern Connecticut, all of Massachusetts east of Berkshire County, and Rhode Island. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>237-250-251-254>256-212030- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 422 PM EDT Thu Aug 20 2020 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For more information on upcoming hazardous weather, please see the Area Forecast Discussion on our webpage for the latest forecast thinking. There is also our Enhanced Hazardous Weather Outlook at www.weather.gov/box/ehwo For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/us.nationalweatherservice.boston.gov You can follow us on Twitter at @NWSBoston
Nearby
Small Craft Advisories in Massachusetts, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.